Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 513, NWS Jackson, MS

August 8, 2000Jefferson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 8, 2000, 4:52 PM CDT for Jefferson County, Mississippi. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 8, 2000, 4:52 PM CDT (21:52 UTC)
Expired
Aug 8, 2000, 5:15 PM CDT
In force
23 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Jefferson County, MS

What was reported inside it

TimeReportWhereRemark
Aug 8, 5:00 PM CDTThunderstorm WindUnion Church, MSA few trees were blown down including a tree across route 28.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1428 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WUUS54 KJAN 082152
SVRJAN
MSC063-082215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT TUE AUG 8 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 515 PM CDT

* AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER JEFFERSON COUNTY...OR ABOUT 20 MILES
  NORTHWEST OF BROOKHAVEN...MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL JEFFERSON COUNTY 

DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.

84

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:11 PM CDT, 41 minutes earlier.

Area forecast discussion, Aug 8, 4:11 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD PRELIM NUMBERS
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT TUE AUG 8 2000

A TYPICAL HOT EARLY AUGUST PATTERN WILL CONTINUE EARLY IN THE FORECAST
PERIOD AS A STRONG LOW TO MID LEVEL HIGH DOMINATES OVER THE LOWER MS
VALLEY. BUT TROFFING IN THE ERN US WILL LEAD TO A RETROGRESSION OF
THE HIGH ALLOWING SOME MID LEVEL ENERGY TO GET SQUEEZED
SOUTHWESTWARD AROUND EAST SIDE OF HIGH AND PROVIDE THE FORECAST AREA
WITH BETTER DEEP CONVECTIVE COVERAGE BY THURSDAY AFTN INTO FRIDAY.

ON-GOING AFTN TSTM ACTIVITY WILL CONTINUE THROUGH EARLY EVENING OVER
PARTICULARLY THE SRN HALF OF FORECAST AREA IN CLOSER PROXIMITY TO
SEA BREEZE FRONTAL/MOISTURE CONVERGENCE AND SLIGHTLY GREATER
INSTABILITY. WILL KEEP CHANCE POPS GOING SRH HALF BUT WILL WAIT TIL
LAST MINUTE TO FINE-TUNE POP AREAS. ATTM...EXPECT ONLY ISOLATED
COVERAGE AT BEST OVER NRN THIRD OF AREA. IN ANY CASE...WILL PUT
EVENING WORDING IN ALL ZONES TO REFLECT EXPECTED DISSIPATION AFTER
SUNSET.

FOR WED AND WED NIGHT...APPEARS THAT SEA BREEZE FRONT WILL NOT BE
QUITE AS ACTIVE AS MODELS AGREE THAT LOW LEVEL RIDGE DRIFTS WESTWARD
IN EASTERLY FLOW AND BECOMES CENTERED OVER SRN PORTIONS OF THE
FORECAST AREA...THUS BRINGING A BRIEF END TO SOUTHERLY FLOW THAT IS
NOTED TODAY. WILL KEEP ONLY SLIGHT CHANCE POPS GOING GIVEN THIS
EXPECTED SCENARIO.

FOR THURSDAY AND THUR NIGHT...AS MENTIONED EARLIER...MODEL SOLUTIONS
SUPPORT BETTER MID LEVEL SUPPORT WITH TROFFING OVER ERN THIRD OF US.
ETA/AVN BRING SIGNIFICANT MID LEVEL COOLING...PARTICULARLY OVER THE
ERN PORTIONS OF THE FORECAST AREA BY LATE THURS AND BELIEVE THAT AN
INCREASE IN TSTM ACTIVITY WILL RESULT. WILL GO WITH CHANCE AFTN/EVNG
POPS OVER ERN ZONES WITH LESSER POPS WEST.

CONCERNING TEMPS...WILL CONTINUE TO HEADLINE ZONES AS AFTN HEAT
INDICES CONTINUE ON HIGH SIDE.

QPF DISCUSSION...EXPECT BEST QPF COVERAGE OVER SRN BASINS EARLY THIS
EVENING WITH AID FROM SEA BREEZE FRONTAL CONVERGENCE. OTHERWISE...
EXPECT INSIGNIFICANT BASIN AVERAGES FROM 06Z WED TO 00Z THU AS LOW LEVEL
HIGH PRESSURE DOMINATES.

IN THE EXTENDED...MODELS HINT AT MID LEVEL DEFORMATION OVER THE
LOWER MS VALLEY TO AID WEAK FRONTAL SUPPORT AND CONVECTIVE DEVELOPMENT...
WILL KEEP MENTION OF TSTM CHANCES THRU PERIOD. TEMPS SHOULD BE NEAR
TO SLIGHTLY ABOVE CLIMATOLOGICAL AVERAGE.

PRELIM NUMBERS...
JAN 074/095 073/09r6 2213
MEI 074/095 074/096 2214

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

43

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.